Alert archive / Kentucky / Flash Flood Warnings in 2018

Flash Flood Warning 8, NWS Louisville, KY

February 24, 20185 counties in Kentucky; Clark County, Jefferson County, Indiana

NWS Louisville, KY issued this flash flood warning at Feb 24, 2018, 10:59 PM EST for 5 counties in Kentucky; Clark County, Jefferson County, Indiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2018, 10:59 PM EST (03:59 UTC)
Expired
Feb 25, 2018, 2:00 AM EST
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Clark County, IN, Jefferson County, IN, Franklin County, KY, Henry County, KY, Oldham County, KY, Shelby County, KY, Trimble County, KY

The radar

The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 12:07 AM ESTFLASH FLOOD1 Ssw Speed, INREPORTED AT NORTH INDIANA AVE, SELLERSBURG, IN WATER RESCUE IN PROGRESS.
Feb 25, 12:30 AM ESTFLASH FLOOD1 Wnw Goshen, KYDELAYED REPORT. HWY 3222 FLOODED. OTHER NUMEROUS ROADS EXPERIENCED HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

319 
WGUS53 KLMK 250359
FFWLMK
INC019-077-KYC073-103-185-211-223-250700-
/O.NEW.KLMK.FF.W.0008.180225T0359Z-180225T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
1059 PM EST SAT FEB 24 2018

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Jefferson County in south central Indiana...
  Clark County in south central Indiana...
  Oldham County in central Kentucky...
  Shelby County in central Kentucky...
  Trimble County in central Kentucky...
  Henry County in central Kentucky...
  Northwestern Franklin County in central Kentucky...

* Until 200 AM EST

* At 1059 PM EST, Doppler radar indicated thunderstorms producing 
  torrential rain across the warned area. Flash flooding is expected 
  to begin shortly.

* Some locations that will experience flooding include...
  Shelbyville, Madison, La Grange, New Castle, Bedford, New
  Providence Town, Pendleton, Charlestown, Sellersburg and Crestwood.

LAT...LON 3869 8520 3874 8533 3873 8533 3858 8521
      3859 8513 3847 8495 3843 8496 3846 8494
      3842 8488 3833 8498 3804 8509 3814 8541
      3826 8541 3840 8561 3841 8598 3859 8578
      3860 8556 3881 8567 3890 8552 3891 8520

$$

MJ
2 follow-up statements
165 
WGUS73 KLMK 250517
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
1217 AM EST SUN FEB 25 2018

INC019-077-KYC073-103-185-211-223-250700-
/O.CON.KLMK.FF.W.0008.000000T0000Z-180225T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson IN-Clark IN-Oldham KY-Shelby KY-Trimble KY-Henry KY-
Franklin KY-
1217 AM EST SUN FEB 25 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EST FOR
JEFFERSON...CLARK...OLDHAM...SHELBY...TRIMBLE...HENRY AND
NORTHWESTERN FRANKLIN COUNTIES...

At 1216 AM EST, Doppler radar indicated moderate to heavy rainfall 
across the warning area.  The heavy rainfall is expected to continue 
for the next several hours.  Excessive runoff due to heavy rainfall 
will lead to flash flooding across the warning area. 

Some locations that will experience flooding include...
Shelbyville, Madison, La Grange, New Castle, Bedford, New Providence
Town, Pendleton, Charlestown, Sellersburg and Crestwood.

LAT...LON 3869 8520 3874 8533 3873 8533 3858 8521
      3859 8513 3847 8495 3843 8496 3846 8494
      3842 8488 3833 8498 3804 8509 3814 8541
      3826 8541 3840 8561 3841 8598 3859 8578
      3860 8556 3881 8567 3890 8552 3891 8520

$$

MJ
345 
WGUS73 KLMK 250558
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
1258 AM EST SUN FEB 25 2018

INC019-077-KYC073-103-185-211-223-250608-
/O.CAN.KLMK.FF.W.0008.000000T0000Z-180225T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson IN-Clark IN-Oldham KY-Shelby KY-Trimble KY-Henry KY-
Franklin KY-
1258 AM EST SUN FEB 25 2018

...THE FLASH FLOOD WARNING FOR JEFFERSON...CLARK...OLDHAM...SHELBY...
TRIMBLE...HENRY AND NORTHWESTERN FRANKLIN COUNTIES IS CANCELLED...

The heavy rainfall that prompted the flash flood warning has ended. 
However, light to moderate rain will continue into the overnight 
hours.  Area creeks and streams will continue to run high through 
Sunday. 

LAT...LON 3869 8520 3874 8533 3873 8533 3858 8521
      3859 8513 3847 8495 3843 8496 3846 8494
      3842 8488 3833 8498 3804 8509 3814 8541
      3826 8541 3840 8561 3841 8598 3859 8578
      3860 8556 3881 8567 3890 8552 3891 8520

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 10:06 PM EST, 53 minutes earlier.

Area forecast discussion, Feb 24, 10:06 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1006 PM EST Sat Feb 24 2018

.Forecast Update...
Issued at 1006 PM EST sat Feb 24 2018

SPC has issued a Tornado Watch for much of central and southern
Kentucky ahead of a squall line moving in from the west. The line
had been showing various LEWPs and bowing segments as it crossed
from Missouri into the lower Ohio Valley. The best chances for
tornado spin-ups from here forward will be in the southern two tiers
of counties north of the Tennessee border in region of very strong
shear and weak instability. KLVX and KOHX VWPs have been showing low
level winds increasing as the low level jet moves in and
intensifies.

Torrential rain and severe flash flooding are also expected,
especially across southern Indiana and north central Kentucky.
Louisville, with its reduced drainage efficiency typical of urban
areas, has already seen severe flooding. With the new downpours
working in, severe to potentially catastrophic flash flooding will
be possible. It is in everyone's best interest to not be out on the
roads as this very heavy rain moves through the Louisville metro,
southern Indiana, and north central Kentucky.

Issued at 736 PM EST Sat Feb 24 2018

...FLOODING THREAT WILL INCREASE OVER THE NEXT SEVERAL HOURS...

...SEVERE THREAT REMAINS FOR THE LATE EVENING/OVERNIGHT HOURS...

At 7pm strengthening low pressure was near the western tip of
Illinois with a warm front reaching east into the Ohio Valley
roughly along I-64. The front has been lifting north as its parent
low lifts quickly on its way to the upper Great Lakes.

A cold front dropped from that low southward through the Ozarks to
east Texas. That cold front will sweep through the region tonight,
accompanied by a line of strong, possibly severe, storms.

Though instability will be weak, low level shear will become
extremely strong as the low level jet cranks up this evening /50kt @
925, 70kt @ 850, 0-6km bulk shear 60-70kt/, leading to the
possibility of squall line tornadogenesis into the overnight hours.

Flash flooding will also be a major concern. 1hr FFG values are
under an inch in many locations, especially along and north of I-64.
Severe flooding has already taken place in metro Louisville. When
the line of strong storms comes through it will produce intense
rainfall rates that will generate rapid nighttime flash flooding. It
will also generate quick rises on small creeks and streams.

&&

.Short Term...(Tonight through Sunday night)
Issued at 200 PM EST Sat Feb 24 2018

...SIGNIFICANT FLASH FLOODING RISK THIS EVENING AND TONIGHT...
...SEVERE THUNDERSTORMS LIKELY THIS EVENING AND TONIGHT...

A potentially significant weather event will unfold across central
Kentucky and southern Indiana over the next 12-18 hours.

***Flash Flooding Potential***

First, antecedent conditions have primed the area for a significant
flash flooding risk. The past 4 to 7 days most of the area has
picked up well over 5 inches of rain, especially along the Ohio
River counties. Latest flash flood guidance shows 1 to 3 hour values
of 1 inch, or less, in many areas. Some of these values may not be
representative given the significant river flooding ongoing and high
backwater flooding. Basically, the area can't take much more water
and the rare WPC high risk highlights well the greatest risk.

The latest hi-res models show convection moving into central KY and
southern IN beginning mid/late afternoon on the nose of the
increasing 850 mb moisture transport. This convection will be along
the axis of high PWATs, and this morning's OHX sounding 1.43 inches
was near a record for the month of February. Warm cloud depths are 3
to 3.5 km, which is extremely significant for mid/late February.
Basically, the atmosphere has rare amounts of moisture and the
thunderstorms will be extremely efficient rain producers.
Showers/thunderstorms are expected to train along the stalled warm
front, which will likely be along the I-64 corridor through late
this evening.

Additional rainfall amounts of 1.5 to 2 inches are expected with
localized higher amounts a certainty. 4 to even 6 inch amounts not
out of the question across north-central KY and parts of southern
IN. Extreme care and attention should be given to any areal flood or
flash flood warnings that are issued. Remember, flash flooding is
the leading cause of weather related deaths in the United States!

***Damaging Wind / Tornado Potential***

Latest mesoanalysis shows the 1000 mb surface-based CAPE line now
creeping into southern Kentucky where the dewpoints have risen into
the mid 60s. Visible satellite imagery from GOES-East shows pockets
of clearing across middle TN and south-central KY which has allowed
temperatures to climb into the low/mid 70s.

Regional radar shows a few lines of convection beginning to develop
across western KY and extreme southwest KY, that will move
east/northeast into parts of the area by mid afternoon. As this
convection grows in the increasing unstable environment and
interacts with the warm front, will have to watch for severe threat
potential through this evening. A window for a small (but increased)
tornado threat will occur with these storms as they still remain
surface based within the warm sector and the LLJ begins to ramp up
and lead to increased clockwise low-level hodographs (i.e.,
increased storm relative helicity).

Then, later this evening into the overnight hours, the second wave
of severe weather is anticipated. Deep layer and low level shear
increase substantially during the overnight hours ahead of the line,
with 0-6km shear approaching 60kts while 0-1km shear approaches 40-
50kts. While instability will remain low (<500J/KG), it will
probably be sufficient to keep storms strong to severe along/west of
I-65. As they pass east of I-65 into the Bluegrass region,
instability wanes, and most models weaken the line. With such a
strong low level wind field, straight line damaging wind gusts will
be the most likely severe threat. With very saturated soils, would
not be surprised to see reports of trees toppling over even in sub-
severe winds (i.e. 40 to 50 mph gusts).

There will also be a threat for quick spin-up tornadoes within the
line, especially in bowing segments where the rear inflow jet
descends or surging outflow contribute to the development of
mesovortices. The orientation of the 0-3km shear vector will
generally favor tornadic mesovortices on the northern end of these
bowing segments or broken lines.

*** Confidence ***

Confidence is very high that significant flash flooding will occur
across north central KY and portions of southern Indiana as waves of
heavy rain train over these same areas that have been hardest hit
the past week. Confidence in damaging winds lies between
medium/high, especially along/west of I-65 in Kentucky. The tornado
threat is low/medium generally across portions of south-central KY,
generally west of I-65.

&&

.Long Term...(Monday through Saturday)
Issued at 145 PM EST Sat Feb 24 2018

...Active Weather Potentially Mid to Late Week...

High pressure across the lower Great Lakes and Ohio Valley will
bring a couple of drier, less active days to the region. A southern
stream system will pass just to the south of Kentucky as it heads
into the Appalachians Monday / Monday night. High pressure will then
remain in control for Tuesday. Plan on highs in the 60s with lows in
the 30s to around 40.

By late Tuesday night into Wednesday, the upper level pattern begins
to amplify as a southwest US trough digs into western Texas. The
southwest flow downstream will bring increasing Gulf moisture
northward with PWATs expected to climb back over 1.2 inches across
middle TN and portions of central KY. An area of low pressure is
forecast to develop across the central Plains and then rapidly
deepen as the upper trough becomes negatively tilted before lifting
to the Chicago area. A cold front is forecast to sweep across the
area sometime Wednesday / Wed Night / Thursday. Showers and some
thunderstorms will be possible. It's too early to speculate on
severe thunderstorm potential as timing the frontal passage remains
uncertain but the synoptic setup does give the potential.

Widespread rainfall of 1 to 2 inches is currently forecast but with
the convective nature there could be locally higher amounts.
Regardless, any additional rainfall could renew or aggravate ongoing
flooding and river flooding concerns across the area despite a
couple of drier days leading up to this event.

Beyond that, upper troughing and high pressure Friday into next
weekend could bring a cooler but also drier pattern. Temperatures
look to be back around normal or slightly below normal.

&&

.Aviation...(00Z TAF Issuance)
Issued at 638 PM EST Sat Feb 24 2018

At 23Z an east-west warm front was just south of the Ohio River and
a strong cold front was crossing the Ozarks. Both fronts were
anchored by a low pressure center near UIN. That low will race into
the upper Great Lakes tonight and swing the cold front through
southern Indiana and central Kentucky during the late night hours.

The warm front will be accompanied by widespread moderate rain with
embedded thunder. Winds will shift from ENE to SE as the front
pushes north across HNB/SDF/LEX.

The cold front will be preceded by a solid but narrow line of
strong thunderstorms that will bring gusty winds, torrential rain,
and low ceilings. BWG and SDF should receive the worst of this line.
HNB may be a bit north of the most intense storms, and the storms
may be starting a slow decline by the time they get to LEX...though
will still be strong enough to negatively impact aviation.

Will include the LLWS ahead of the storms as the low level jet
really cranks up. We may see 2k' winds of 50-60kt coming in from the
southwest developing this evening.

Low clouds will linger for a few hours behind the departing storms,
but then weak high pressure over the middle and lower Mississippi
Valley will give us much quieter weather for the remainder of the
TAF period. We will hold onto a west breeze tomorrow, though, around
10 knots.

&&

.Hydrology...
Updated at 157 PM EST Sat Feb 24 2018

Copious amounts of rainfall have led to excessive runoff and river
flooding in many locations over southern Indiana and central
Kentucky. Additional rainfall of 1.5 to 2 inches is expected across
southern Indiana and north central Kentucky. There will be localized
higher amounts, with the potential for 4 to even 6 inch amounts not
out of the question.

This additional rainfall will result in further rises on area
rivers, streams, and creeks. River flooding will worsen over the
coming days. Many rivers will achieve moderate flood stage and the
Rolling Fork River at Boston will go into major flood stage.

For a complete list with forecast hydrographs, please visit our
website at: https://water.weather.gov/ahps2/index.php?wfo=LMK

A Flood Watch remains in effect through Sunday morning. There will
likely be areal and flash flood warnings issued this evening and
tonight. Low-lying, urban, small stream, and potentially places that
don't typically flood, could see high water. The worst of this event
will happen at night, which makes it even potentially more
significant. We can't stress enough the flood safety messages of
never driving through flooded waters. It's impossible to tell how
deep or fast water is flowing across roads. Never go around
barricades, and if you come across flooded areas, just turn around.

While a 3 day reprieve (Sunday-Tuesday) will certainly help,
additional rainfall mid-week could worsen, aggravate, or hold high
water crests further into the future. Right now, the blended
forecast shows between 1 and 2 inches possible across the area. Stay
tuned to the latest forecasts as confidence increases in the
rainfall amounts.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 7 AM EST /6 AM CST/ Sunday for INZ076>079-083-
     084-089>092.

KY...Flood Watch until 7 AM EST /6 AM CST/ Sunday for KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

&&

Update...13
Short Term...ZT
Long Term...ZT
Aviation...13
Hydrology...ZT
Hazardous weather outlook, Feb 24, 9:38 PM EST, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
938 PM EST Sat Feb 24 2018

INZ076>079-083-084-089>092-KYZ023>025-029>043-048-049-057-260245-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Bullitt-Oldham-Trimble-Henry-
Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Jessamine-Madison-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Shepherdsville, Louisville,
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond
938 PM EST Sat Feb 24 2018 /838 PM CST Sat Feb 24 2018/

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST /6 AM CST/ SUNDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Widespread 1 to 2 inches of rain is expected through early morning.
Localized higher amounts are certain, most likely across southern
Indiana and north central Kentucky. 4 to 6 inch amounts not out of
the question. This will lead to more flooding and flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional rainfall may arrive by midweek to the lower Ohio Valley
ahead of a strong storm system. 1 to 2 inches is currently forecast,
and this additional rainfall could lead to renewed flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts and flooding.

KYZ026>028-045>047-053>056-061>067-070>078-081-082-260245-
Ohio-Grayson-Hardin-Nelson-Washington-Mercer-Larue-Marion-Boyle-
Garrard-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Hartford, Leitchfield, Elizabethtown,
Bardstown, Springfield, Harrodsburg, Hodgenville, Lebanon, Danville,
Lancaster, Morgantown, Brownsville, Horse Cave, Greensburg,
Campbellsville, Liberty, Stanford, Russellville, Bowling Green,
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton,
Columbia, Jamestown, Burkesville, and Albany
938 PM EST Sat Feb 24 2018 /838 PM CST Sat Feb 24 2018/

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST /6 AM CST/ SUNDAY...
...TORNADO WATCH 6 IN EFFECT UNTIL 3 AM EST /2 AM CST/ SUNDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Widespread 1 to 2 inches of rain is expected tonight. Localized
higher amounts are certain, most likely across north central
Kentucky. 3 to 5 inch amounts not out of the question. This will
lead to flooding and flash flooding.

A line of storms crossing the region tonight will be capable of
damaging winds, isolated tornadoes, and torrential rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional rainfall may arrive by midweek to the lower Ohio Valley
ahead of a strong storm system. 1 to 2 inches is currently forecast,
and this additional rainfall could lead renewed flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts, flooding, and
any severe weather.

13

In the hours before

Local storm report, Feb 24, 9:59 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      1 E SHEPHERDSVILLE      37.99N 85.70W
02/24/2018                   BULLITT            KY   PUBLIC

            SALT RIVER, UNDER I-65 BRIDGE. PARK SIGNS
            NEARLY UNDER WATER.

&&

KC
Local storm report, Feb 24, 10:21 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     FLASH FLOOD      SCOTTSBURG              38.69N 85.78W
02/24/2018                   SCOTT              IN   PUBLIC

            FLASH FLOODING ON US 31 N JUST NORTH OF
            INDIANA 56 AND EAST OF I-65.

&&

KC
Special weather statement, Feb 24, 10:21 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
1021 PM EST SAT FEB 24 2018

INZ090-091-KYZ024>028-250345-
Floyd-Harrison-Grayson-Meade-Hardin-Ohio-Breckinridge-
1021 PM EST SAT FEB 24 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...SOUTHERN
FLOYD...MEADE...NORTH CENTRAL GRAYSON...NORTHWESTERN HARDIN...
BRECKINRIDGE AND EAST CENTRAL OHIO COUNTIES...

At 1020 PM EST/920 PM CST/, radar indicated strong thunderstorms were
located along a line extending from near Corydon to west-central
Breckinridge counties. Movement was northeast at 70 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
New Albany, Corydon, Brandenburg, Hardinsburg, Webster, Irvington,
Muldraugh, West Point, Lanesville and Elizabeth.

Torrential rainfall is also occurring with these storms, and will
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3767 8666 3766 8662 3770 8664 3827 8615
      3834 8580 3822 8586 3818 8590 3812 8590
      3756 8617 3759 8673
TIME...MOT...LOC 0320Z 242DEG 66KT 3825 8613 3796 8632

TWF
Local storm report, Feb 24, 10:36 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1036 PM EST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      4 NNE OKOLONA           38.19N 85.66W
02/24/2018                   JEFFERSON          KY   AMATEUR RADIO

            FIRE DEPARTMENT RESCUING RESIDENTS DUE TO
            FLASH FLOODING.

&&

KC
Local storm report, Feb 24, 10:45 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 PM EST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     FLASH FLOOD      1 SW LYNDON             38.25N 85.60W
02/24/2018                   JEFFERSON          KY   AMATEUR RADIO

            ENTRANCE TO APARTMENT COMPLEX FLOODED.

&&

KC
Local storm report, Feb 24, 10:55 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM EST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     TSTM WND GST     1 SE BOWLING GREEN      36.96N 86.43W
02/24/2018  M58 MPH          WARREN             KY   ASOS

            PEAK WIND GUST AT BOWLING GREEN REGIONAL
            AIRPORT.

&&

KC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:01 PM ESTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby29 min
Feb 24, 7:03 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Taylor27 min
Feb 24, 7:29 PM ESTSpecial Weather StatementLMKLarue31 min
Feb 24, 8:35 PM ESTFlash Flood WarningLMKMeade5 hr
Feb 24, 9:32 PM ESTFlash Flood WarningLMKBreckinridge, Grayson, Hancock, Ohio4 hr
Feb 24, 9:32 PM ESTSpecial Weather StatementLMKOldham, Trimble28 min
Feb 24, 9:34 PM ESTSpecial Weather StatementLMKBreckinridge, Hancock41 min
Feb 24, 9:37 PM ESTRiver Flood WarningLMKHart45 hr
Feb 24, 9:45 PM ESTFlash Flood Warning EmergencyLMKBullitt, Hardin, Jefferson, Oldham3 hr
Feb 24, 10:05 PM ESTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren40 min
Feb 24, 10:14 PM ESTTornado WarningLMKButler, Logan, Warren31 min
Feb 24, 10:21 PM ESTSpecial Weather StatementLMKBreckinridge, Meade24 min
Feb 24, 10:26 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Jefferson, Meade34 min
Feb 24, 10:28 PM ESTTornado WarningLMKButler, Logan, Warren32 min
Feb 24, 10:44 PM ESTSevere Thunderstorm WarningLMKAllen, Simpson46 min
Feb 24, 10:44 PM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade, Nelson, Shelby and 1 more46 min
Feb 24, 10:51 PM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Metcalfe, Warren39 min
Feb 24, 11:03 PM ESTFlash Flood WarningLMKBullitt, Hardin, Larue, Nelson, Spencer3 hr
Feb 24, 11:15 PM ESTSevere Thunderstorm WarningLMKAllen, Barren, Cumberland, Metcalfe, Monroe45 min
Feb 24, 11:24 PM ESTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Mercer, Nelson, Scott and 4 more51 min
Feb 24, 11:27 PM ESTSevere Thunderstorm WarningLMKAdair, Green, Hart, Metcalfe, Taylor48 min
Feb 24, 11:56 PM ESTSpecial Weather StatementLMKAdair19 min
Feb 25, 12:00 AM ESTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Russell45 min
Feb 25, 12:02 AM ESTSpecial Weather StatementLMKClinton, Cumberland28 min
Feb 25, 12:10 AM ESTSpecial Weather StatementLMKCasey35 min
Feb 25, 12:13 AM ESTSpecial Weather StatementLMKFayette, Harrison, Woodford47 min
Feb 25, 12:16 AM ESTFlash Flood WarningLMKAnderson, Bourbon, Fayette, Franklin, Garrard, Harrison and 5 more3 hr
Feb 25, 12:21 AM ESTSevere Thunderstorm WarningLMKCasey, Lincoln, Russell24 min
Feb 25, 12:31 AM ESTSpecial Weather StatementLMKClinton29 min
Feb 25, 12:47 AM ESTAreal Flood WarningLMKBullitt, Jefferson, Oldham, Spencer18 hr
Feb 25, 12:52 AM ESTAreal Flood WarningLMKBreckinridge, Grayson, Hancock, Ohio6 hr
Feb 25, 1:01 AM ESTAreal Flood WarningLMKHenry, Oldham, Shelby, Trimble6 hr
Feb 25, 1:03 AM ESTSpecial Weather StatementLMKClark42 min
Feb 25, 1:04 AM ESTAreal Flood WarningLMKBullitt, Hardin, Larue, Nelson, Spencer6 hr
Feb 25, 2:21 AM ESTAreal Flood WarningLMKAnderson, Bourbon, Fayette, Franklin, Harrison, Henry and 6 more6 hr
Feb 25, 3:23 AM ESTAreal Flood WarningLMKAdair, Allen, Barren, Clinton, Cumberland, Logan and 5 more6 hr
Feb 25, 4:51 AM ESTAreal Flood WarningLMKBoyle, Casey, Clark, Garrard, Lincoln, Madison6 hr
Feb 25, 6:15 AM ESTAreal Flood WarningLMKMeade12 hr
Feb 25, 6:43 AM ESTAreal Flood WarningLMKBreckinridge, Hancock, Ohio12 hr
Feb 25, 6:58 AM ESTAreal Flood WarningLMKBullitt, Hardin, Nelson12 hr
Feb 25, 7:00 AM ESTAreal Flood WarningLMKHenry, Trimble12 hr
Feb 25, 5:39 PM ESTAreal Flood WarningLMKBreckinridge, Bullitt, Hancock, Hardin, Jefferson, Meade and 1 more24 hr
Feb 24, 7:35 PM ESTFlash Flood WarningLMKCrawford, Dubois, Orange4 hr
Feb 24, 8:27 PM ESTSpecial Weather StatementLMKDubois33 min
Feb 24, 8:59 PM ESTSpecial Weather StatementLMKCrawford, Orange46 min
Feb 24, 9:15 PM ESTSpecial Weather StatementLMKPerry45 min

Nearby

Flash Flood Warnings in Kentucky, 2018Flash Flood Warnings in Indiana, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.